| Catalog Number |
02-012-44-2511 |
| Medical Device Problem Codes |
Unstable (1667); Naturally Worn (2988)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Pain (1994); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
01/17/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported via legal documentation, a patient had left knee replacement surgery on (b)(6) 2014.They subsequently underwent left knee revision surgery on (b)(6) 2023, approximately 8 years 9 months post primary procedure.The patient has claimed the following injuries and complications: surgical revision and other medical treatment, pain, swelling, stiffness, loss of motion, weakness, instability, and other injuries and/or complications.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.The patient has filed a short-form complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.3044, and pending in the eastern district of new york.Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.
Additional Manufacturer Narrative
Pending investigation.
Additional Manufacturer Narrative
D4: added catalog number, expiration date, serial number, and udi d10: (b)(6), 02-012-45-2515 - lgc tibial fit tray cem sz 2.5f / 1.5t; (b)(6), 02-010-01-0225 - logic femoral ps cem left sz 2.5; (b)(6), 200-02-29 - three peg patella 29mm; (b)(6), 204-34-02 - fluted stem extension 25l x 14 mm; (b)(6), 204-70-00 - tibial stem ext.Screw.Manufacturer narrative updated: the reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, and instability or due to inclusion of the polyethylene in the packaging recall.However, the reported prosthesis wear, and instability could not be confirmed and potential contributions of manufacturing, user, or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and no images, radiographs, or relevant clinical information was provided.